Pain in the intestines is often mistaken for 'liver pain'. It can be aggravated by the Ribavirin and the change of diet during tx. The liver can't really hurt, because it does not have any nerves.
I had pain in my right sides and two different doctors confirmed to me that it was not the liver, but the large intestine.
What Marcia2202 about the liver not being able to hurt is technically correct, but it doesn't rule out upper right quadrant pain as a direct consequence of hepatitis. The pain doesn't come from the liver itself, but from the swelling of the liver and irritation of the membrane that surrounds the liver.
You should definitely report your pain to your physician. Sometimes the interferon itself can cause hepatitis. You want to monitor this to make sure your liver is undergoing some sort of damage as a result of treatment. If you're liver functions tests are good and your viral load level is down, I suspect you have nothing to worry about.
Liver pain is often one of those elusive symptoms that physicians can't nail down. But you do want to let them know. If they say that upper right quadrant pain can never be caused by issues with the liver, they are simply wrong. Liver pain is a common complaint for people with HCV.
thanks,my lfts r good still so hope its just aching cos its repairing not cos its getting attacked.
It is important to check the pain out if it doesn't resolve. I complained of the same thing to my Dr. and she said that it could be caused by my gall bladder...I guess that's a pretty common occurence on tx. A couple tests later and an ultrasound, lo and behold...gall stones. Just a thought.......Good luck, Pam
I agree - ususally any URQ pain is related to something intestinal and not your liver itself. The concept of the liver capsule swelling and expanding causing pain has been debated quite a bit around here over the years.
But remember if the capsule or liver really DID hurt that much it would make a biopsy unbearable......and we all know that they are quite painless indeed.
I have rt. upper Q. pain & its due to my liver being inflamed/enlarged. My 3 doctors agree on this.
thanks for all info its gr8 to have all these different ideas,experiences and oppinions.hoping its not the hep hurtin me and just gall bladder or intestines or enlarged liver etc.